Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Scabby Dry Rash on Shin
|VictoryX - Fri Jun 11, 2010 6:33 am|
I have had this insanely itchy rash on my shin for probably a year now. I tried over the counter ointments and they haven't worked at all. It is almost always itching, I have tried my best to refrain from itching during the day. but I find myself waking up in the middle of the night itching it and literally peeling skin off and creating scabs on my shin. Any help would be amazing. It hasn't spread really to my knowledge other then getting more scabs as apart of the itching. The skin is really dry.
Here are some images I took just before posting this, again any help would be immensly helpful.
Thanks immensly again.
|Dr.M.jagesh kamath - Sun Jun 13, 2010 9:54 pm|
Hello,The photographs give a clinical diagnosis of eczema.These could be due to external causes and internal exogenous or endogenous.The later is known as an atopic tendency and related to a family history of eczema or asthma.Also fungal infections may present like this and need a scape test to differentiate.Patch testing is done to identify the allergen.Common ones include nickel,chromium,plastics,perfume contents etc.Biopsy is indicated rarely.
External application of steroid cremes,and antihistaminics are the mainstay other include avoidence of the allergen.Fungal infections respond to antifungal cremes.
|VictoryX - Mon Jun 14, 2010 11:43 pm|
Thanks for the quick response, I have tried an over the counter Hyrdocortisone cream. I used it for roughly a month without any signs of clearing up. I may be leaning more towards a fungal infection? I guess I will have to make an appointment with my physician. Was trying to avoid going to the doctors, but I guess there is no substitute. Again thank you for your time.
|Dr.M.jagesh kamath - Thu Jun 17, 2010 2:50 am|
Hello,Some times just hydrating the skin with vaseline or liquid paraffin gives good results if the eczematization is due to dry skin.Most common in older people it is known as Asteatotic eczema.
The problem with steroid cremes is that, if it is fungus it makes it sometimes makes it complicated.We call it Tinea Incognitio sice the diagnosis becomes a little difficult.Do consult your physician and he would help you to get appropriate treatment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.